FLUORESCEIN, administered intravenously, has been discussed frequently in the current ophthalmologic literature. However, no mention has been made of serious adverse drug reactions, and for that reason, this case is being reported.1-7
Report of a Case
The patient is a 30-year-old white man, a physician, with a childhood history of hay fever. He has also had allergic reactions in the past that have been manifested by partial respiratory obstruction and pruritus of the middle ear and oropharynx. These occurred after he ate ripe cantaloupe, cucumber, or watermelon. The patient now avoids these foods and has had no allergic reactions since 1962.For one week prior to admission to the hospital, the patient had uniocular metamorphopsia. He was seen at the Walter Reed General Hospital Eye Clinic, and a diagnosis was made of detachment of the posterior vitreous with wrinkling of the internal limiting membrane of the retina of his
LaPiana FG, Penner R. Anaphylactoid Reaction to Intravenously Administered Fluorescein. Arch Ophthalmol. 1968;79(2):161–162. doi:https://doi.org/10.1001/archopht.1968.03850040163009
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: